MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIVAC 50 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MULTIVAC 50 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4730-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery the mutivac wand metal tip broke.It is unknown if there was an available back up device or a significant delay during the procedure.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 internal complaint reference: (b)(4).H3, h6 the device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.It is unknown if there was an available backup device or a significant delay during the procedure.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Visual inspection of the device showed a complete detachment of the electrode and some discoloration of the tip.The device was connected to a known good controller and the wand was tested at default and maximum settings, which revealed that the device performed as intended.The suction line performed as intended.The complaint was verified.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
MULTIVAC 50 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10836634
Report Number3006524618-2020-00993
Device Sequence Number4012088
Product Code GEI
UDI-Device Identifier00817470006261
UDI-Public00817470006261
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberASC4730-01
Device Catalogue NumberASC4730-01
Device Lot Number2037552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;